Contact Us Today|info@empharmd.com

Loperamide-Induced Cardiotoxicity

Take the case of a 34-year-old female with a psychiatric history who presents to your emergency department with a chief complaint of lightheadedness. As you, the pharmacist, and the emergency medicine physician are at the bedside examining the patient and asking her questions about her present symptoms and past medical history, you observe that the patient becomes short of breath, and you notice that the EKG monitor suddenly changes from normal sinus rhythm to ventricular [...]

By |2015-07-21T10:00:00-05:00July 21st, 2015|EM PharmD Blog|0 Comments

Steroids and Strep Throat

A physician I work with in the ED makes it his personal mission to send me on a literature search at least once during each of his shifts. He recently told me that he had “heard something on a podcast” about giving corticosteroids for symptomatic relief in pharyngitis, and wanted to know if there was any validity to it. I wasn’t immediately familiar with the podcast in question, so I set out to do some [...]

By |2015-07-09T18:11:00-05:00July 9th, 2015|EM PharmD Blog|0 Comments